2 doctors weighed in:

Could a fleet enema (sodium bisphosphate) give you diarrhea?

2 doctors weighed in
Dr. Robert Cloud
Surgery - Colorectal

In brief: Fleets enema

Absolutely. It is a saline laxative and draws water into the colon and causes diarrhea.
Its effects are limited and should only provide a transient diarrhea.

In brief: Fleets enema

Absolutely. It is a saline laxative and draws water into the colon and causes diarrhea.
Its effects are limited and should only provide a transient diarrhea.
Thank
Dr. Scott Browning
Surgery - Colorectal

In brief: Temporarily

A fleets enema causes the colon to evacuate.
Most often this simply results in evacuation of the solid stool within the distal colon, but it may cause the more liquid stool from the more proximal colon to reach the rectum "ahead of schedule" resulting briefly in diarrhea. This should clear fairly rapidly and not cause any persistent problems.

In brief: Temporarily

A fleets enema causes the colon to evacuate.
Most often this simply results in evacuation of the solid stool within the distal colon, but it may cause the more liquid stool from the more proximal colon to reach the rectum "ahead of schedule" resulting briefly in diarrhea. This should clear fairly rapidly and not cause any persistent problems.
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
20 years in practice
498K people helped
Continue
100,000 doctors available